MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 4291
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when aspirating the syringe, bubbles of air were aspirated.The needle was withdrawn from the skin to check and it was observed that a few mls of air were now in the syringe.It was also noticed needle did appear very flexible as it was excessively bending when the safety cover was being applied.No other information known.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).No problems or issues were identified during this device history review.Evaluation of the provided sample was completed with unaided eye and found a small gauge hypodermic needle.The cannula was engaged and the needle cap was separate in the bag.Per complaints details, the actual needle was disposed of by the customer.The syringe used by the customer was not returned for evaluation.The cannula of the returned needle appeared to be fully engaged into the needle protection sheath and did not pose any risk of a needle stick.No visible non-conformities were present on the device.As per the instructions for use, that is provided with product, it warns the user that mishandling of the needle protection device may cause needles, especially short or small gauge needles, to bend whereby they protrude from the needle protector sheath which may result in a contaminated needle stick.It is not clear from the complaint description what type of syringe was used with the needle and what type of fluid was aspirated into the syringe.Depending on the product application a different (larger gauge) size needle may be chosen as well as a different syringe may be utilized (such as vented syringes) to successfully complete the procedure.Based on available evidence, the reported problem could not be verified.No action taken.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).No problems or issues were identified during this device history review.Evaluation of the provided sample was completed with unaided eye and found a small gauge hypodermic needle.The cannula was engaged and the needle cap was separate in the bag.Per complaints details, the actual needle was disposed of by the customer.The syringe used by the customer was not returned for evaluation.The cannula of the returned needle appeared to be fully engaged into the needle protection sheath and did not pose any risk of a needle stick.No visible non-conformities were present on the device.As per the instructions for use, that is provided with product, it warns the user that mishandling of the needle protection device may cause needles, especially short or small gauge needles, to bend whereby they protrude from the needle protector sheath which may result in a contaminated needle stick.It is not clear from the complaint description what type of syringe was used with the needle and what type of fluid was aspirated into the syringe.Depending on the product application a different (larger gauge) size needle may be chosen as well as a different syringe may be utilized (such as vented syringes) to successfully complete the procedure.Based on available evidence, the reported problem could not be verified.No action taken.

Brand Name
JELCO HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13282853
Report Number3012307300-2022-00999
Device Sequence Number12004185
Product Code FMI
UDI-Device Identifier20351688046816
UDI-Public20351688046816
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2026
Device Model Number4291
Device Catalogue Number4291
Device Lot Number4135446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer05/02/2023
05/02/2023
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date06/05/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown